MAUDE Adverse Event Report: INARI MEDICAL, INC. TRIEVER16 CURVE; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. TRIEVER16 CURVE; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 25-201
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Cardiogenic Shock (2262); Cardiac Perforation (2513)
Date of Event 02/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were not provided, however, the lot history records of all potential lots shipped to the facility were reviewed and there were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the event was the result of inadvertent catheter perforation.Cardiac perforation, cardiac tamponade, and cardiogenic shock are identified in the labeling as possible adverse events/complications.Manufacturer reference #: (b)(4).
 
Event or Problem Description
A female patient with a bilateral pulmonary embolism (pe) presented to the emergency department and was scheduled for a thrombectomy with the inari flowtriever system on (b)(6) 2024.The clot age was estimated at 8 days.The initial thrombectomy was successful in removing approximately 80% of the clot burden, but the physician wanted to retrieve a small clot remaining in the truncus anterior.The physician attempted to pass the triever16 curve over a wholey guidewire to the right truncus anterior.However, the right ventricle perforated and the patient arrested; a code was initiated.The patient was unresponsive for 30 minutes, however, intervention measures (extracorporeal membrane oxygenation (ecmo) and intubation) were ultimately successful in achieving return of spontaneous circulation (rosc) and the patient's vitals were stable.Pericardiocentesis was performed with a large volume (300 cc) of blood removed and returned via the inari flowsaver and the inari intri24 sheath.The patient was transferred to the icu in stable condition and will be evaluated for any further intervention.

Brand Name
TRIEVER16 CURVE
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key18834250
Report Number3020347218-2024-00013
Device Sequence Number7181396
Product Code QEW
UDI-Device Identifier00850291007437
UDI-Public00850291007437
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K223419
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number25-201
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2024
Initial Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLOWSAVER.; INTRI24 SHEATH.; TRIEVER20 CURVE.; TRIEVER24.; WHOLEY GUIDEWIRE.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient SexFemale